Heavy Snow, C W Box Elder/C W Xe Toole/X W Salt Lake/X Nw Utah
- When
- November 3, 12:00 PM MST to November 5, 12:00 PM MST
- Where
- C W Box Elder/C W Xe Toole/X W Salt Lake/X Nw Utah forecast zone
- Reported by
- GENERAL PUBLIC
More fresh powder for the ski resorts and driving headaches for commuters as another storm system moved across Northern Utah. The storm dumped 1 to 2 feet of snow on the Wasatch Mountains, with anywhere from 2 to 6 inches in the valleys and 6-12 inches on the benches.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
More fresh powder for the ski resorts and driving headaches for commuters as another storm system moved across Northern Utah. The storm dumped 1 to 2 feet of snow on the Wasatch Mountains, with anywhere from 2 to 6 inches in the valleys and 6-12 inches on the benches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Nov 3, 10:00 AM MST, 2 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 AM MST MON NOV 3 2003
.SYNOPSIS...A MOIST SOUTHWEST FLOW WILL BE OVER THE AREA TODAY AS AN
UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. A COLD FRONT WILL
CROSS THE AREA THIS AFTERNOON AND EVENING. A MOIST WESTERLY FLOW
WILL FOLLOW THE FRONT AND PERSIST INTO TUESDAY KEEPING THE WEATHER
UNSETTLED OVER NORTHERN UTAH AND SURROUNDING AREAS.
&&
.DISCUSSION...TROUGH ADVANCING ACROSS THE GREAT BASIN TODAY. COLD
AIR ADVECTION ALOFT AND NEUTRAL TEMP ADVECTION DOWN LOW WILL
CONTINUE TO DESTABILIZE THE AIRMASS ACROSS THE CWA DURING THE DAY
TODAY WITH SEVERAL SHORT WAVES MOVING ALONG IN THE WESTERLY FLOW
PROVIDING LIFT FOR PRECIPITATION. ALREADY THE BULK OF PRECIP IS
DEVELOPING ACROSS WEST CENTRAL UTAH AND INTO THE WASATCH FRONT AND
MOUNTAINS. THIS AHEAD OF A SHORT WAVE MOVING EAST ACROSS CENTRAL
NEVADA. THIS FEATURE WILL MOVE ACROSS LATE THIS AFTERNOON WITH BEST
LIFT AND MORE ORGANIZED AREA OF PRECIP FROM I-80 SOUTH TO
I-70/US-50. MORE SHOWERY PRECIP EXPECTED TO THE NORTH AND SOUTH OF
THIS AREA THIS AFTERNOON AND WILL CONSIDER SLIGHTLY LOWERING
ACCUMULATIONS OVER THE NORTHERN WASATCH FRONT AND CACHE VALLEY FOR
TODAYS PERIOD. IN ADDITION THE TEMPERATURES WILL BE MARGINAL DURING
THE DAY TODAY FOR VALLEY FLOOR SNOWFALL ACCUMULATIONS OUTSIDE OF THE
HEAVIER BANDS ALTHOUGH THE FOOTHILLS SHOULD SEE SOME ACCUMULATION.
FOR TONIGHT THE MAIN TROUGH AXIS SWINGS ACROSS WITH THE COLDEST AIR
ALOFT AND INCREASING LOW LEVEL COLD AIR ADVECTION AND CONVERGENCE.
THIS EVENING LOOKS LIKE THE BEST SHOT AT WIDESPREAD SNOWFALL
ACCUMULATIONS DOWN TO THE VALLEY FLOOR WITH 700 TEMPS DROPPING BELOW
-10C. EXPECT SNOWFALL TO CONTINUE AFTER MIDNIGHT INTO TUESDAY ALONG
THE WASATCH FRONT AND NORTHERN MOUNTAINS DUE TO FAVORABLE
OROGRAPHICS. DECREASING SNOWFALL TREND ACROSS THE SOUTH AFTER
MIDNIGHT TONIGHT. WINTER STORM HIGHLIGHTS LOOK GENERALLY IN LINE
WITH LATEST IDEAS AND WILL CONTINUE THESE THROUGH TONIGHT...BUT MAY
NEED AN EXTENSION IN THE WASATCH MOUNTAINS INTO TUESDAY AND WILL
ADDRESS THIS AFTERNOON. ONLY SLIGHT ADJUSTMENTS NEEDED FOR THE ZONE
FORECAST PACKAGE THIS MORNING.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...HEAVY SNOW WARNING TODAY AND TONIGHT NORTHEAST UT ZONES
1>2,6>10.
...SNOW ADVISORY TODAY AND TONIGHT ZONE 3 AND 4...ZONE 17.
ID...HEAVY SNOW WARNING TODAY AND TONIGHT SOUTHEAST ID ZONES
24 AND 25.
WY...HEAVY SNOW WARNING TODAY AND TONIGHT SOUTHWEST WYOMING
ZONE 21.
&&
BRENCHLEYIDZ024-025-UTZ001>021-WYZ021-041400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MST MON NOV 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TODAY PERIODS OF HEAVY SNOW FOR THE MOUNTAINS AND THE NORTHERN VALLEYS. A HEAVY SNOW WARNING HAS BEEN ISSUED FOR PORTIONS OF NORTHEAST UTAH...SOUTHEAST IDAHO AND SOUTHWEST WYOMING. SNOW ADVISORY HAS BEEN ISSUED FOR THE SALT LAKE AND TOOELE VALLEYS AS WELL AS THE SOUTHERN WASATCH FRONT. SEE SLCWSWSLC (WWUS45) FOR DETAILS. A COLD WEATHER SYSTEM WILL MOVE INTO THE REGION THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY COLD TEMPERATURES AND SNOW SHOWERS WILL CONTINUE ON TUESDAY OVER NORTHERN AREAS. THE COLD TEMPERATURES WILL CONTINUE THROUGH WEDNESDAY THEN A WARMING TREND INTO FRIDAY. MORE PRECIPITATION POSSIBLE FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.
7 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380234, 5380235, 5380236, 5380237, 5380238, 5380239, 5380264.